Side Effect Radiation or | HysterSisters
HysterSisters Hysterectomy Support and Information
Advertising Info HysterSisters Hysterectomy Support Tutorial

Go Back   Hysterectomy HysterSisters > Hysterectomy Special Needs > Cancer Concerns - GYN


HysterSisters.com is a massive online community with over 475,000 members and over 5 million posts.

Our community is filled with women who have been through the Hysterectomy experience providing both advice and support from our active members and moderators.

HysterSisters.com is located at 111 Peter St, Toronto, Canada, M5V2H1 and is part of the VerticalScope network of websites.

With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get our FREE BOOKLET, access Hysterectomy Checkpoints and more.

You are not alone. The HysterSisters are here for you. Join us today!
join HysterSisters for hysterectomy resources and support
Reply

Side Effect Radiation or Side Effect Radiation or

Thread Tools
  #1  
Unread 11-27-2003, 10:20 AM
Side Effect Radiation or

am I just weird?

If you had radiation treatments, did you have trouble with your hips and legs aching? I mean, it was all night long and still today. Deep down in the bone ache.

Any insight you have on this would really help.

Thanks,
nancy j
Sponsored Links
Advertisement
 
  #2  
Unread 11-28-2003, 07:54 AM
Bone pain

Hopefully now the day after the holiday, someone who's "been there" will answer your questions. From reading these boards, ladies have experienced bone pain from chemo, but I don't remember any having that pain from radiation. I had radiation for very early breast cancer. No pain from it. In fact, had very little problems with it -- just red, dry skin.

Mary D.
  #3  
Unread 11-28-2003, 08:26 AM
Side Effect Radiation or

Nancy--

I do seem to recall my hips hurting after my radical hysterectomy for endometrial cancer. I don't recall if it started right after surgery, during radiation treatments, or after radiation ended. I think the treatment process is very stressful on the body. Also, as I'm sure you are aware, receiving a cancer diagnosis adds another level of stress on the body, not to mention the hormonal effects of being thrown into surgical menopause as a result of removal of the ovaries.

I no longer have hip or any other significant bone pain. I now make certain I ingest 1,500 mg of calcium in 500 mg increments throughout the day, either through diet or supplements, along with 750 mg magnesium (in 250 mg increments) and 400 units of vitamin D. I take fish oil, glucosamine and chondroitin. I regularly do yoga to relieve stress and muscle tension. I believe all of this has helped eliminate pain almost entirely.

You would need to be sure to clear any and all supplements taken during treatment with your oncologist, as some have the potential to interfere with the treatment effects of radiation and chemo. I would also suggest that you discuss your bone pain with your radiation oncologist as he/she is likely to have some recommendations.

Good luck and I hope your pain subsides soon.

MoeKay
Sponsored Links
Advertisement
 
  #4  
Unread 11-28-2003, 03:10 PM
Side Effect Radiation or

I have had "bone pain" in the lower back/pelvic area which seemed to start about the second week
of external radiation . It was at its worst mid - October , when my onc . said it was nothing to do with
treatment etc but to see my GP if it persisted .

I did and had various blood tests which were fine . By the time the results were through it was going
and he said if not OK in a couple of weeks "further investigations"would be done .

Anyway pain has gone apart from a bit of stiffness morning and when tired at night .

I found it hard to describe but "bone " pain is exactly what it felt like !

I am convinced it was linked to radiation even if the doctors I've seen aren't .

Hope yours vanishes too ! Best wishes , Maggie .
  #5  
Unread 11-28-2003, 05:39 PM
possible cause

Treatment #4 of 28 over and done

I spoke with the onc.nurse about this leg pain. I guess you would have to see me to understand, but I am just absolutely "boney". And we are thinking that part of the problem may be laying on that blasted hard table, flat on my back, with my tailbone in misery during treatment. Maybe it has thrown something out of place and is causing the nerves to be pinched?

I'll see how I get along with it this weekend. She told me to keep taking the pain pills, especially before bed. And I will speak with my rad/onc Monday at treatment time.

I still think the radiation may be a part of it too.

Also, like you MoeKay, my hips have hurt so much since surgery. I am a 'side sleeper' and find myself constantly turning over because one side gets so sore feeling if I lay there too long.

nancy j
  #6  
Unread 12-02-2003, 01:09 AM
Side Effect Radiation or

Sounds like radiation to me. I had too as soon as radiation started. I forgot about for a long time. The deep aches went away, but I still get this pinching in my legs I never had before.
  #7  
Unread 12-03-2003, 10:09 AM
A suggestion for sleeping

Hello- I am a physical therapist and some of my "boney" patients get relief from sleeping on a foam mattress topper- the kind that is made out of visco-elastic foam similar to the Thermopedic foam mattresses. They are carried at Costco- around $100 for a queen or king sized one. The egg-crate, corrugated foam will not work- it compresses too easily. I hope this helps.- Melanie
  #8  
Unread 01-13-2004, 02:16 PM
Side Effect Radiation or

I'm certainly not thin by any means, but I too had this problem during & after radiation. I would wake up at night with the pain in my hips or back. I spoke with my regular physician & he gave me some muscle relaxers & pain medication to take as needed. My back was even worse than my hips. It's been a year now & I'm still taking the meds for the back pain.
I noticed mine started right after treatments started so I just figured that was why. At times it felt like a "vibration" in my bones that then turned into pain. It's not as bad as it once was, so there's hope it will clear up eventually. Hang in there!
  #9  
Unread 01-13-2004, 03:03 PM
Side Effect Radiation or

I finished my 28 rad. txs on January 5th.
My legs and hips are still hurting. Perhaps not quite so badly, but still require a pain pill each morning to get myself walking. And pain pill an hour before bed so I can stand to lay there long enough to fall asleep.

Rad/onc doctor believes it is from the radiation hitting the big nerve bundles that we have in each buttock.
Also very hopeful that it will subside and finally go away!!!

Best of wishes for all of you who also have this problem!!!

Nancy J.
  #10  
Unread 01-13-2004, 09:43 PM
Side Effect Radiation or

I am on my second week of radiation treatments and my hips hurt especially in the morning. I am going to Costco to get that mattress topper if you think it will help. I have been doing the treadmill and find the more I move the better I feel. I think its the body getting all the "juices" going. I also found out this weekend and I was forwarned by Rosalie this might happen but I had bone aches all over day 3 after Chemo, once I knew about it it didn't scare me but I called the dr. to find out what I could take and Tylenol was the only thing and it took the edge off.
Reply

booklet
Our Free Booklet
What 350,000 Women Know About Hysterectomy: Information, helpful hints as you prepare and recover from hysterectomy.
Answers to your questions
Register




Thread Tools

Forum Jump

Similar Threads
From This Forum From Other Forums
20 Replies, Last Reply 07-13-2010, Started By iowacatlover
4 Replies, Last Reply 05-05-2009, Started By geneseo
16 Replies, Last Reply 03-08-2009, Started By LibraryLady5
7 Replies, Last Reply 10-10-2007, Started By sharona714
11 Replies, Last Reply 08-03-2007, Started By mija
3 Replies, Last Reply 07-22-2007, Started By Annee57
3 Replies, Last Reply 12-13-2006, Started By GrnEyedLdy
6 Replies, Last Reply 12-14-2005, Started By kyhunny
4 Replies, Last Reply 07-21-2005, Started By msmonkey
14 Replies, Last Reply 03-18-2004, Started By empresse
4 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
31 Replies, Hysterectomy Recovery (post hysterectomy)
2 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
17 Replies, No Uterus - No Ovaries - No Hormones - Managing Menopause
6 Replies, Hysterectomy Recovery (post hysterectomy)
4 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
3 Replies, The Road Less Traveled
5 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
0 Reply, Preparing for Hysterectomy (pre hysterectomy)
14 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause



Advertisement

Hysterectomy News

July 7,2020

CURRENT NEWS

HysterSisters Takes On Partner To Manage Continued Growth And Longevity
I have news that is wonderful and exciting! This week’s migration wasn’t a typical migration - from one set ... News Archive

TODAY'S EVENTS

Calendar - Hysterectomies - Birthdays


Request Information


I am a HysterSister

HYSTERECTOMY STORIES

Featured Story - All Stories - Share Yours

FOLLOW US


Your Hysterectomy Date


CUSTOMIZE Your Browsing  


$vbulletin->featuredvideos is not an array!
Advertisement


Advertisement